Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 75, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2020, 9:59 PM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2020, 9:59 PM CDT (02:59 UTC)
- Expired
- Jun 6, 2020, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:59 PM CDT | TSTM WND GST 70 | Valentine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2709 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
626
WUUS53 KLBF 070259
SVRLBF
NEC017-031-103-070345-
/O.NEW.KLBF.SV.W.0075.200607T0259Z-200607T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
959 PM CDT Sat Jun 6 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Cherry County in north central Nebraska...
Northern Brown County in north central Nebraska...
Western Keya Paha County in north central Nebraska...
* Until 1045 PM CDT.
* At 958 PM CDT, severe thunderstorms were located along a line
extending from near Littleburg to 9 miles northeast of Valentine
National Wildlife Refuge, moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Valentine, Ainsworth, Springview, Johnstown, Valentine National
Wildlife Refuge, Norden, Crookston, Wood Lake, Bobcat State
Wildlife Management Area, Meadville, North River Trail, Sparks,
Keller Park State Recreation Area, Smith Falls State Park, Schlagel
Creek State Wildlife Management Area, Antelope Peak, Highway 97
crossing the Niobrara River and Big Alkali Lake State Wildlife
Management Area.
This includes the following highways...
Highway 183 between mile markers 194 and 225.
Highway 20 between mile markers 179 and 249.
Highway 97 between mile markers 126 and 141.
Highway 83 between mile markers 181 and 222.
Highway 12 between mile markers 1 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4244 9972 4242 10059 4296 10091 4300 10076
4300 9975
TIME...MOT...LOC 0258Z 221DEG 49KT 4297 10044 4262 10047
HAIL...<.75IN
WIND...70MPH
$$
Roberg2 follow-up statements
829
WWUS53 KLBF 070325
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1025 PM CDT Sat Jun 6 2020
NEC017-031-103-070345-
/O.CON.KLBF.SV.W.0075.000000T0000Z-200607T0345Z/
Cherry NE-Brown NE-Keya Paha NE-
1025 PM CDT Sat Jun 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN CHERRY...NORTHERN BROWN AND WESTERN KEYA PAHA
COUNTIES...
At 1024 PM CDT, a severe thunderstorm was located 13 miles southeast
of Valentine, moving north at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Valentine, Ainsworth, Springview, Johnstown, Valentine National
Wildlife Refuge, Norden, Crookston, Wood Lake, Bobcat State Wildlife
Management Area, Meadville, North River Trail, Sparks, Keller Park
State Recreation Area, Smith Falls State Park, Schlagel Creek State
Wildlife Management Area, Antelope Peak, Highway 97 crossing the
Niobrara River and Big Alkali Lake State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 194 and 225.
Highway 20 between mile markers 179 and 249.
Highway 97 between mile markers 126 and 141.
Highway 83 between mile markers 181 and 222.
Highway 12 between mile markers 1 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4244 9972 4242 10059 4296 10091 4300 10076
4300 9975
TIME...MOT...LOC 0324Z 193DEG 45KT 4277 10032
HAIL...<.75IN
WIND...60MPH
$$
Roberg114
WWUS53 KLBF 070344
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1044 PM CDT Sat Jun 6 2020
NEC017-031-103-070353-
/O.EXP.KLBF.SV.W.0075.000000T0000Z-200607T0345Z/
Cherry NE-Brown NE-Keya Paha NE-
1044 PM CDT Sat Jun 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY...NORTHERN
BROWN AND WESTERN KEYA PAHA COUNTIES WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds up to 50 mph are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4244 9972 4242 10059 4296 10091 4300 10076
4300 9975
TIME...MOT...LOC 0343Z 221DEG 49KT 4295 10011
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:21 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 6, 6:21 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 621 PM CDT Sat Jun 6 2020 .SHORT TERM...(This evening through Sunday night) Issued at 233 PM CDT Sat Jun 6 2020 The thunderstorm forecast tonight and again Sunday afternoon follows the short term model blend plus the NAMnest which was fairly aggressive with the storm activity advancing east through wrn Nebraska tonight and redeveloping farther east and south Sunday afternoon. A few strong to severe storms formed this morning and this afternoon in the warm sector along and north of a advancing warm front. This storm activity will lift north into SD this afternoon and present a strongly capped atmosphere across much of ncntl and southwest Nebraska tonight. The forecast allows for isolated severe storms in the warm sector across swrn and ncntl Nebraska this afternoon and this evening. One or two clusters of strong to severe storms should move through western Nebraska late this afternoon and this evening also. The CAMS and SPC suggests wind damage and large hail will be the primary threat. This storm activity should begin to weaken around 03z this evening. The CAMs show storm motions of 60 mph but the RAP model soundings show the Bunkers right moving storm motion much slower near 35 mph and just the left moving storm motion near 50 mph. All of this storm activity should begin to weaken around 03z this evening according to the NAMnest and redevelop Sunday afternoon farther east near highway 83. The forecast leans on the NAMnest Sunday afternoon allowing for storms to form south of Interstate 80 across swrn Nebraska. This storm activity should also weaken early in the evening Sunday. This forecast is close to the SPC day two severe weather outlook. Wind fields aloft relative to the instability appear to be quite strong across srn Nebraska suggesting isolated storm development there. To the north, MLCAPE near 3000J/KG and midlevel winds around 50kts will support scattered supercells. .LONG TERM...(Monday through Saturday) Issued at 233 PM CDT Sat Jun 6 2020 WPC suggested a flood risk across ncntl Nebraska Monday associated with a stalled Pacific cold front, strong winds aloft and precipitable water near 1.5 inches. The key to this forecast would be the location of the front which could be a bit farther east or west depending on the upper level forcing and convection events tonight and Sunday. SPC suggested a severe weather threat in the same area. Storm development is possible ahead, along and behind the front. This weather system should be clear of wrn and ncntl Nebraska with a continued chance of showers and thunderstorms associated with cold air aloft. The forecast Wednesday through Saturday is dry. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 620 PM CDT Sat Jun 6 2020 A powerful squall line underway across Wyoming and Colorado this evening will sweep into wrn Nebraska and weaken near highway 83 around midnight. VFR is expected from 08z tonight through 21z Sunday across all of wrn and ncntl Nebraska. Isolated to scattered thunderstorm development is expected along and near highway 83 beginning 21z Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 6, 3:20 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Sat Jun 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Sat Jun 6 2020 /220 PM MDT Sat Jun 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are expected through this evening across much of western and north central Nebraska. Any storms that form are capable of producing large hail, 1 inch in diameter or greater, damaging winds, and heavy rainfall. The area of greatest concern will generally be along and north of a line from Lamar to Thedford to Brute. However, isolated severe storms can from across southwest and north central Nebraska. The overall threat of a tornado is low, however an isolated tornado cannot be ruled out for far northern nebraska. Stay tuned to later forecasts for more details regarding this threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Severe thunderstorms will be possible once again Sunday and Monday as the atmosphere remains unstable. Large hail and damaging wind would be expected with any storm that develops. The greatest risk of storms Sunday will be across northern Nebraska and south into the Sandhills. On Monday, the focus of severe weather moves east with the greatest chances along and east of a line from Hayes Center to Ainsworth to Butte. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 6, 9:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST 4 SE GORDON 42.77N 102.15W
06/06/2020 M69 MPH SHERIDAN NE MESONET
&&
SNIVELYSpecial weather statement, Jun 6, 9:25 PM CDT, 34 minutes before
Special Weather Statement National Weather Service North Platte NE 925 PM CDT Sat Jun 6 2020 NEZ057>059-069>071-070315- Chase NE-Frontier NE-Hayes NE-Perkins NE-Lincoln NE-Keith NE- 925 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...EASTERN PERKINS...SOUTHEASTERN KEITH...EASTERN CHASE...SOUTHWESTERN LINCOLN AND HAYES COUNTIES UNTIL 1015 PM CDT/915 PM MDT/... At 924 PM CDT/824 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles southeast of Paxton to 12 miles north of Benkelman. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Hayes Center, Wauneta, Wallace, Elsie, Wellfleet, Dickens, Enders, Enders Reservoir State Recreation Area, Hamlet, Grainton, Center Dam Campground, Hayes Center State Wildlife Management Area, Marengo, Area A Campground, Church Grove Campground and Somerset. This includes the following highways... Highway 61 between mile markers 25 and 30. Highway 83 between mile markers 56 and 74. A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for southwestern Nebraska. LAT...LON 4036 10162 4105 10132 4101 10059 4035 10092 TIME...MOT...LOC 0224Z 259DEG 29KT 4100 10128 4022 10161 Gomez
Local storm report, Jun 6, 9:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 11 E GORDON 42.80N 101.99W
06/06/2020 CHERRY NE TRAINED SPOTTER
POWER POLE SNAPPED ALONG HIGHWAY 20 AT MM 117. REPORT
WITH PHOTO VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
&&
NMJSpecial weather statement, Jun 6, 9:28 PM CDT, 31 minutes before
Special Weather Statement National Weather Service North Platte NE 928 PM CDT Sat Jun 6 2020 NEZ004>006-008-094-070315- Brown NE-Sheridan NE-Eastern Cherry NE-Keya Paha NE- Western Cherry NE- 928 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CHERRY...BROWN...NORTHEASTERN SHERIDAN AND WESTERN KEYA PAHA COUNTIES UNTIL 1015 PM CDT/915 PM MDT/... At 928 PM CDT/828 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles east of Kilgore to 6 miles northeast of Seneca. Movement was east at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Valentine, Ainsworth, Gordon, Cody, Merriman, Kilgore, Johnstown, Nenzel, Brownlee, Merritt Reservoir, Valentine National Wildlife Refuge, Elsmere, Medicine Lake, Norden, Crookston, Wood Lake, Hofeld Lake, Eli, Big Hill and Dipping Vat Meadow. This includes the following highways... Highway 20 between mile markers 101 and 244. Highway 61 between mile markers 167 and 230. Highway 97 between mile markers 73 and 141. Highway 83 between mile markers 159 and 221. Highway 12 between mile markers 1 and 39, and between mile markers 41 and 45. A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for the Panhandle of and north central Nebraska. LAT...LON 4299 9988 4213 9974 4210 10195 4298 10240 TIME...MOT...LOC 0228Z 262DEG 44KT 4296 10078 4213 10077 Roberg
Special weather statement, Jun 6, 9:35 PM CDT, 24 minutes before
Special Weather Statement National Weather Service North Platte NE 935 PM CDT Sat Jun 6 2020 NEZ005-008-024>026-036>038-059-094-070315- Brown NE-Hooker NE-Eastern Cherry NE-Custer NE-McPherson NE- Western Cherry NE-Thomas NE-Blaine NE-Lincoln NE-Logan NE- 935 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHEASTERN HOOKER...SOUTH CENTRAL BROWN...NORTHERN LINCOLN... LOGAN...EASTERN MCPHERSON...WESTERN CUSTER...BLAINE AND THOMAS COUNTIES UNTIL 1015 PM CDT/915 PM MDT/... At 935 PM CDT/835 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from near Seneca to near Hershey. Movement was east at 40 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... North Platte, Stapleton, Thedford, Brewster, Hershey, Arnold, Maxwell, Anselmo, Dunning, Halsey, Seneca, Gandy, Purdum, Ringgold, North Platte Airport, Keith, Logan, Highway 83 crossing The Dismal River, Hawley Flats and Shanklin Bluff. This includes the following highways... Highway 2 between mile markers 196 and 258. Highway 92 between mile markers 205 and 266. Highway 97 between mile markers 1 and 26. Interstate 80 in Nebraska between mile markers 165 and 190. Highway 83 between mile markers 77 and 157. A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for southwestern, north central and west central Nebraska. LAT...LON 4212 9974 4106 10001 4104 10103 4210 10083 TIME...MOT...LOC 0235Z 266DEG 35KT 4204 10073 4116 10095 Roberg
Local storm report, Jun 6, 9:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST VALENTINE 42.87N 100.55W
06/06/2020 M70 MPH CHERRY NE ASOS
ASOS STATION KVTN VALENTINE AIRPORT.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 44 min |
| Jun 6, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 47 min |
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 44 min |
| Jun 6, 8:04 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 41 min |
| Jun 6, 8:33 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Keith | 42 min |
| Jun 6, 8:44 PM CDT | Special Weather Statement | LBF | Chase, Hayes, Perkins | 46 min |
| Jun 6, 8:46 PM CDT | Special Weather Statement | LBF | Cherry | 44 min |
| Jun 6, 8:59 PM CDT | Special Weather Statement | LBF | Hooker, Lincoln, Logan, McPherson, Thomas | 46 min |
| Jun 6, 9:22 PM CDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant, Keith | 38 min |
| Jun 6, 9:25 PM CDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 9:28 PM CDT | Special Weather Statement | LBF | Brown, Cherry | 47 min |
| Jun 6, 9:35 PM CDT | Special Weather Statement | LBF | Blaine, Lincoln, Logan, Thomas | 40 min |
| Jun 6, 10:14 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 6, 10:25 PM CDT | Special Weather Statement | LBF | Blaine, Brown | 50 min |
| Jun 6, 10:31 PM CDT | Special Weather Statement | LBF | Hooker, McPherson, Thomas | 29 min |
| Jun 6, 10:47 PM CDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Jun 6, 11:30 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| Jun 6, 11:39 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha | 51 min |
| Jun 7, 2:06 PM CDT | Flood Watch | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 3 more | 53 hr |
| Jun 7, 3:52 PM CDT | High Wind Warning | LBF | Chase, Custer, Frontier, Hayes, Lincoln, Perkins | 8 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.